Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bipolar and HIV+
Mar 17, 2006

Dr Horwath, as an HIV+ and bipolar patient, is it safe for me to take levomepromazine, prometazine and diazepam? I'm planning to change to Zyprexa. I'm somewhat scared, because I've read that these meds (incl. olanzapine) can damage the immune system. Is this true? Will they cause liver damage? My CD4 is currently on 426 and I'm not on meds yet, due to naturally very low VL.

Thanks.

Response from Dr. Horwath

Promethazine is associated with some neurological side effects (muscle rigidity and tremor) and people with HIV are somewhat more sensitive to its side effects.

Valium interacts with some protease inhibitors (especially ritonavir) and may have higher that expected blood levels as a result. For some people, this may mean more side effects (like sedation, drowsiness) and may require a decrease in the dose.

I'm not familiar with levomepromazine.



Previous
dormant disesase
Next
Anxiety and Fear About The Future

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement